Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 196, NWS Tulsa, OK

May 15, 2020LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2020, 2:22 PM CDT for LeFlore County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2020, 2:22 PM CDT (19:22 UTC)
Expired
May 15, 2020, 3:15 PM CDT
In force
53 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 22 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 1:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -234 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-234 m²/s²
0-3 km storm-relative helicity
-297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WUUS54 KTSA 151922
SVRTSA
OKC079-152015-
/O.NEW.KTSA.SV.W.0196.200515T1922Z-200515T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
222 PM CDT Fri May 15 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Le Flore County in southeastern Oklahoma...

* Until 315 PM CDT.

* At 222 PM CDT, a severe thunderstorm was located near Panama,
  moving east at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Poteau...                         Pocola...
  Spiro...                          Panama...
  Cameron...                        Shady Point...
  Rock Island...                    Scullyville...

LAT...LON 3508 9444 3509 9469 3525 9471 3529 9444
TIME...MOT...LOC 1922Z 271DEG 5KT 3517 9462 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
1 follow-up statement
623 
WWUS54 KTSA 151937
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
237 PM CDT Fri May 15 2020

OKC079-152015-
/O.CON.KTSA.SV.W.0196.000000T0000Z-200515T2015Z/
Le Flore OK-
237 PM CDT Fri May 15 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN LE FLORE COUNTY...

At 236 PM CDT, a severe thunderstorm was located over Panama, moving
northeast at 5 mph.

HAZARD...70 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations in or near the path include...
Poteau...                         Pocola...
Spiro...                          Panama...
Cameron...                        Shady Point...
Rock Island...                    Scullyville...

Numerous reports of wind damage have been received across northern 
LeFlore county.

LAT...LON 3508 9444 3509 9469 3525 9471 3529 9444
TIME...MOT...LOC 1936Z 243DEG 5KT 3516 9465 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
 
$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:28 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 15, 12:28 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1228 PM CDT Fri May 15 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing storms will continue to impact terminals from western AR
through SE OK with an expected decrease in coverage from north to
south through the afternoon. Once storms clear terminals there is
low confidence that storms can spread back across the region later
tonight so no mention will made in the fcst at this time. Possible
lower ceilings and patchy fog tonight with an uptick in precip
coverage expected by late morning Saturday and beyond this fcst
valid time.

&&

.PREV DISCUSSION... /Issued 1110 AM CDT Fri May 15 2020/

..UPDATE...

DISCUSSION...
Two primary boundaries being followed this morning. Initial
outflow from earlier morning storms has pushed near the Interstate
40 corridor in eastern OK with strong to severe storms continuing
to develop in vicinity. This boundary has slowed southward
progress over the past few hours and conditions will become
increasingly unstable to its east and south. Further north the
more substantial cold front has pushed to near Interstate 44 and
marks the northward extent of any stronger storm potential.
Between the two boundaries will remain a heavy rain potential and
more so across eastern OK nearer the generation zone of higher
rain rate cores. Through the afternoon the northern boundary will
continue southward and likely overtake the more southern boundary
with a continue chance of strong to severe storms. The corridor of
most unstable air is likely to remain just west and south of the
forecast area. Assuming the aforementioned boundary does continue
a southward advance the late afternoon and evening svr storms will
confined to far southern portions of the fcst area and points
further south and west. Updated forecast will adjust precip
expected precip trends with north to south advance. Also temps
lowered across northern areas and further cooling may be needed
in later updates.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  65  79  62 /  90  40  70  50
FSM   79  65  79  65 /  90  40  80  80
MLC   79  64  77  63 /  90  60  80  60
BVO   73  64  79  60 /  50  50  70  50
FYV   73  63  77  62 /  90  40  80  80
BYV   72  63  78  62 /  80  30  80  80
MKO   75  64  77  63 /  90  40  70  60
MIO   73  64  79  62 /  70  50  60  60
F10   77  64  77  63 /  90  50  70  50
HHW   81  66  77  65 /  90  80  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-053-
     066-068>076.

AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ029.

&&

AVIATION.....07
Hazardous weather outlook, May 15, 12:58 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1258 PM CDT Fri May 15 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1258 PM CDT Fri May 15 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Afternoon.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Southeast Oklahoma into west central Arkansas.
	ONSET...Ongoing...continuing through early evening.

FLASH FLOOD.
	RISK...Elevated.
	AREA...East central Oklahoma and west central Arkansas.
	ONSET...Ongoing...improving by early evening.

DISCUSSION...
Widespread storms are ongoing from far northwest Arkansas
through southeast Oklahoma.  Strong to severe storms were
ongoing along the Interstate 40 corridor.  The potential
for severe storms will continue into the early evening
hours across southeast Oklahoma.  Locally damaging
winds will be the primary hazard.  A brief tornado
will also be possible as storms interact with the
advancing outflow boundary.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorm chances will continue into the day Saturday as an
upper low lifts into northeast Texas. A few of these storms could
briefly become severe with locally heavy rainfall. Lingering
showers and thunderstorms could continue Sunday across far southeast
Oklahoma and northwest Arkansas before shifting southeast of the
area by mid to late afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 15, 1:24 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
124 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0118 PM     FLASH FLOOD      EUFAULA                 35.29N 95.58W
05/15/2020                   MCINTOSH           OK   STORM CHASER

            BURKS ROAD NEAR THE LOVES IN EUFAULA IS FLOODED. ADVISED
            TO AVOID.

&&

JDS
Special weather statement, May 15, 1:25 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
125 PM CDT Fri May 15 2020

OKZ074-076-151900-
Haskell OK-Le Flore OK-
125 PM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL AND
NORTHWESTERN LE FLORE COUNTIES UNTIL 200 PM CDT...

At 125 PM CDT, a strong thunderstorm was located 4 miles east of Mc
Curtain, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Spiro...
Panama...                         Keota...
Mccurtain...                      Bokoshe...
Mc Curtain...                     Shady Point...
Cowlington...                     Milton...

LAT...LON 3508 9499 3526 9498 3530 9468 3529 9466
      3529 9464 3503 9463
TIME...MOT...LOC 1825Z 274DEG 15KT 3517 9490

Lacy
Local storm report, May 15, 1:30 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     TSTM WND DMG     CHECOTAH                35.47N 95.52W
05/15/2020                   MCINTOSH           OK   STORM CHASER

            REPORT OF A TREE DOWN BLOCKING ROADWAY IN CHECOTAH.

&&

JDS
Local storm report, May 15, 1:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
136 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     FLASH FLOOD      COWLINGTON              35.28N 94.73W
05/15/2020                   LE FLORE           OK   BROADCAST MEDIA

            HIGHWAY 59 NEAR COWLINGTON FLOODED.

&&

JDS
Local storm report, May 15, 1:45 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT FRI MAY 15 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     FLASH FLOOD      MCALESTER               34.93N 95.77W
05/15/2020                   PITTSBURG          OK   PUBLIC

            REPORT OF STREET FLOODING IN AND AROUND MCALESTER.

&&

JDS
Special weather statement, May 15, 2:19 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
219 PM CDT Fri May 15 2020

ARZ029-OKZ076-151945-
Sebastian AR-Le Flore OK-
219 PM CDT Fri May 15 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 245 PM CDT...

At 219 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Poteau to 3 miles east of Howe to
6 miles southwest of Heavener. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations in or near the path include...
Poteau...                         Heavener...
Howe...                           Hartford...
Midland...                        Heavener Runestone State Park...
Patterson...                      Hodgen...

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Arkansas...and southeastern Oklahoma.

LAT...LON 3495 9430 3496 9433 3495 9435 3496 9437
      3494 9439 3495 9441 3493 9443 3493 9445
      3475 9446 3478 9482 3495 9468 3509 9469
      3512 9433 3497 9429
TIME...MOT...LOC 1919Z 263DEG 23KT 3510 9460 3497 9457 3483 9469

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 3:16 AM CDTSpecial Weather StatementTSAOttawa59 min
May 15, 3:23 AM CDTSpecial Weather StatementTSANowata67 min
May 15, 3:59 AM CDTSpecial Weather StatementTSACraig, Nowata, Ottawa46 min
May 15, 4:49 AM CDTSpecial Weather StatementTSACraig, Delaware, Nowata, Ottawa, Washington41 min
May 15, 5:03 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes, Rogers42 min
May 15, 5:34 AM CDTSpecial Weather StatementTSANowata26 min
May 15, 5:41 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Washington4 hr
May 15, 5:44 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Mayes46 min
May 15, 6:08 AM CDTSpecial Weather StatementTSATulsa37 min
May 15, 6:16 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner44 min
May 15, 7:00 AM CDTSpecial Weather StatementTSATulsa30 min
May 15, 7:02 AM CDTSpecial Weather StatementTSAWagoner28 min
May 15, 7:04 AM CDTAreal Flood AdvisoryTSARogers, Tulsa, Wagoner3 hr
May 15, 7:08 AM CDTSpecial Weather StatementTSANowata, Washington37 min
May 15, 8:11 AM CDTSpecial Weather StatementTSAWagoner34 min
May 15, 8:23 AM CDTSpecial Weather StatementTSAOsage52 min
May 15, 8:53 AM CDTSpecial Weather StatementTSAMuskogee37 min
May 15, 9:05 AM CDTAreal Flood AdvisoryTSACherokee, Muskogee, Wagoner3 hr
May 15, 9:10 AM CDTSpecial Weather StatementTSACraig35 min
May 15, 9:11 AM CDTSpecial Weather StatementTSAMuskogee34 min
May 15, 9:16 AM CDTFlash Flood WarningTSACraig, Nowata4 hr
May 15, 9:24 AM CDTAreal Flood AdvisoryTSARogers, Wagoner3 hr
May 15, 9:27 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah48 min
May 15, 9:37 AM CDTFlash Flood WarningTSAMuskogee, Wagoner3 hr
May 15, 9:40 AM CDTSpecial Weather StatementTSAWagoner35 min
May 15, 9:55 AM CDTAreal Flood AdvisoryTSAWashington3 hr
May 15, 10:04 AM CDTSpecial Weather StatementTSAMcIntosh26 min
May 15, 10:10 AM CDTSpecial Weather StatementTSAMuskogee50 min
May 15, 10:13 AM CDTSpecial Weather StatementTSATulsa32 min
May 15, 10:26 AM CDTSevere Thunderstorm WarningTSASequoyah49 min
May 15, 10:30 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee3 hr
May 15, 10:32 AM CDTSpecial Weather StatementTSAMcIntosh28 min
May 15, 10:34 AM CDTAreal Flood AdvisoryTSATulsa3 hr
May 15, 10:40 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah50 min
May 15, 10:43 AM CDTSpecial Weather StatementTSATulsa32 min
May 15, 10:45 AM CDTSpecial Weather StatementTSAOkmulgee30 min
May 15, 10:51 AM CDTSevere Thunderstorm WarningTSAMcIntosh39 min
May 15, 11:02 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee4 hr
May 15, 11:07 AM CDTAreal Flood AdvisoryTSACherokee, Craig, Delaware, Mayes, Rogers, Wagoner3 hr
May 15, 11:27 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah48 min
May 15, 11:45 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
May 15, 12:02 PM CDTSpecial Weather StatementTSAMcIntosh28 min
May 15, 12:07 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah38 min
May 15, 12:12 PM CDTSpecial Weather StatementTSAHaskell33 min
May 15, 12:23 PM CDTFlash Flood WarningTSAHaskell, Sequoyah3 hr
May 15, 12:36 PM CDTSpecial Weather StatementTSAHaskell, Pittsburg39 min
May 15, 12:44 PM CDTSpecial Weather StatementTSASequoyah31 min
May 15, 12:52 PM CDTAreal Flood WarningTSAMayes, Muskogee, Rogers, Wagoner9 hr
May 15, 1:01 PM CDTAreal Flood WarningTSACraig, Nowata9 hr
May 15, 1:05 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah40 min
May 15, 1:12 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Sequoyah4 hr
May 15, 1:19 PM CDTSpecial Weather StatementTSALatimer26 min
May 15, 1:25 PM CDTSpecial Weather StatementTSAHaskell35 min
May 15, 1:40 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah50 min
May 15, 1:43 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore47 min
May 15, 1:52 PM CDTFlash Flood WarningTSALatimer, LeFlore, Pittsburg4 hr
May 15, 2:11 PM CDTRiver Flood WarningTSANowata62 hr
May 15, 2:19 PM CDTSpecial Weather StatementTSALeFlore26 min
May 15, 2:49 PM CDTSevere Thunderstorm WarningTSALeFlore41 min
May 15, 2:55 PM CDTAreal Flood WarningTSAMcIntosh, Muskogee, Okmulgee9 hr
May 15, 3:08 PM CDTRiver Flood AdvisoryTSACherokee6 hr
May 15, 3:11 PM CDTAreal Flood WarningTSAHaskell, Sequoyah9 hr
May 15, 3:30 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha2 hr
May 15, 4:40 PM CDTAreal Flood AdvisoryTSAChoctaw2 hr
May 15, 5:12 PM CDTAreal Flood WarningTSAHaskell, LeFlore, Sequoyah9 hr
May 15, 5:40 PM CDTAreal Flood WarningTSALatimer, LeFlore, Pittsburg9 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.